Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 5, 2022, 3:39 AM CST for 20 counties in Texas; 4 counties in New Mexico. It took effect at Mar 5, 2022, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 3:39 AM CST (09:39 UTC)
- In effect from
- Mar 5, 2022, 12:00 PM CST
- Expired
- Mar 5, 2022, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
All 24 counties
Chaves County, NM, Eddy County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS84 KMAF 050939 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 339 AM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON AND EVENING FOR THE GUADALUPE/DELAWARE MOUNTAINS AND ADJACENT PLAINS, DAVIS MOUNTAINS FOOTHILLS, TRANS PECOS, AND MUCH OF THE PERMIAN BASIN FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR MUCH OF THE REGION FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... NMZ117>119-TXZ045-277-052145- /O.CAN.KMAF.FW.A.0008.220305T1500Z-220306T0300Z/ /O.NEW.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Davis Mountains- 339 AM CST Sat Mar 5 2022 /239 AM MST Sat Mar 5 2022/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING ... ...FIRE WEATHER WATCH IS CANCELLED FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Chaves Plains, Eddy Plains, Lea and Davis Mountains. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ116-TXZ046-047-050>052-059>062-067>069-270>274-278-052145- /O.UPG.KMAF.FW.A.0008.220305T1500Z-220306T0300Z/ /O.NEW.KMAF.FW.W.0008.220305T1800Z-220306T0100Z/ /O.NEW.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ Sacramento Foothills and Guadalupe Mountains-Dawson-Borden- Andrews-Martin-Howard-Loving-Winkler-Ector-Midland-Ward-Crane- Upton-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- 339 AM CST Sat Mar 5 2022 /239 AM MST Sat Mar 5 2022/ ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING... * AFFECTED AREA...Dawson, Borden, Andrews, Martin, Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Upton, Sacramento Foothills and Guadalupe Mountains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains and Davis Mountains Foothills. * TIMING...This afternoon and evening for the warning. Sunday afternoon and evening for the watch * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ048-053-063-070-052145- /O.UPG.KMAF.FW.A.0008.220305T1500Z-220306T0300Z/ /O.NEW.KMAF.FW.W.0008.220305T1800Z-220306T0100Z/ Scurry-Mitchell-Glasscock-Reagan- 339 AM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING... * AFFECTED AREA...Scurry, Mitchell, Glasscock and Reagan. * TIMING...This afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ075-082-275-276-279>282-052145- /O.NEW.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ Pecos-Terrell-Chinati Mountains-Marfa Plateau- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 339 AM CST Sat Mar 5 2022 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING... * AFFECTED AREA...Pecos, Terrell, Chinati Mountains, Marfa Plateau, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Sunday afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 3 percent. * RFTI...5 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
474 WWUS84 KMAF 051934 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 134 PM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON AND EVENING FOR THE GUADALUPE/DELAWARE MOUNTAINS AND ADJACENT PLAINS, DAVIS MOUNTAINS FOOTHILLS, TRANS PECOS, AND MUCH OF THE PERMIAN BASIN FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EVENING FOR MUCH OF THE REGION FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER... NMZ116-TXZ046-047-050>052-059>062-067>069-270>274-278-061030- /O.CON.KMAF.FW.W.0008.000000T0000Z-220306T0100Z/ /O.CON.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ Sacramento Foothills and Guadalupe Mountains-Dawson-Borden- Andrews-Martin-Howard-Loving-Winkler-Ector-Midland-Ward-Crane- Upton-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- 134 PM CST Sat Mar 5 2022 /1234 PM MST Sat Mar 5 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING ... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * AFFECTED AREA...Dawson, Borden, Andrews, Martin, Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Upton, Sacramento Foothills and Guadalupe Mountains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains and Davis Mountains Foothills. * TIMING...This afternoon and evening for the warning. Sunday afternoon and evening for the watch * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ048-053-063-070-060100- /O.CON.KMAF.FW.W.0008.000000T0000Z-220306T0100Z/ Scurry-Mitchell-Glasscock-Reagan- 134 PM CST Sat Mar 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING ... * AFFECTED AREA...Scurry, Mitchell, Glasscock and Reagan. * TIMING...This afternoon and evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ NMZ117>119-TXZ045-075-082-275>277-279>282-061030- /O.CON.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Pecos-Terrell- Chinati Mountains-Marfa Plateau-Davis Mountains- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 134 PM CST Sat Mar 5 2022 /1234 PM MST Sat Mar 5 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * AFFECTED AREA...Gaines, Pecos, Terrell, Chaves Plains, Eddy Plains, Lea, Chinati Mountains, Marfa Plateau, Davis Mountains, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Sunday afternoon and evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
148 WWUS84 KMAF 060124 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 724 PM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON AND EVENING FOR SOUTHEAST NEW MEXICO, THE GUADALUPE AND DAVIS MOUNTAINS, MARFA PLATEAU, BIG BEND, THE TRANS PECOS, AND MUCH OF THE PERMIAN BASIN FOR RELATIVE HUMIDITY OF 10% OR LESS, 20 FT WINDS OF 20 MPH OR GREATER, AND EXTREME FIRE DANGER... NMZ116-TXZ046-047-050>052-059>062-067>069-270>274-278-061200- /O.EXP.KMAF.FW.W.0008.000000T0000Z-220306T0100Z/ /O.UPG.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ /O.NEW.KMAF.FW.W.0009.220306T1800Z-220307T0300Z/ Sacramento Foothills and Guadalupe Mountains-Dawson-Borden- Andrews-Martin-Howard-Loving-Winkler-Ector-Midland-Ward-Crane- Upton-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Davis Mountains Foothills- 724 PM CST Sat Mar 5 2022 /624 PM MST Sat Mar 5 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...THE RED FLAG WARNING IN EFFECT THIS AFTERNOON HAS EXPIRED... * AFFECTED AREA...Dawson, Borden, Andrews, Martin, Howard, Loving, Winkler, Ector, Midland, Ward, Crane, Upton, Sacramento Foothills and Guadalupe Mountains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains and Davis Mountains Foothills. * TIMING...Sunday afternoon and evening. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 6 percent. * RFTI...6 or critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ048-053-063-070-060230- /O.EXP.KMAF.FW.W.0008.000000T0000Z-220306T0100Z/ Scurry-Mitchell-Glasscock-Reagan- 724 PM CST Sat Mar 5 2022 ...RED FLAG WARNING HAS EXPIRED FOR THE EASTERN PERMIAN BASIN... Fire weather concerns for the Eastern Permian Basin have ended for tonight. $$ NMZ117>119-TXZ045-075-082-275>277-279>282-061200- /O.UPG.KMAF.FW.A.0009.220306T1800Z-220307T0300Z/ /O.NEW.KMAF.FW.W.0009.220306T1800Z-220307T0300Z/ Chaves Plains-Eddy Plains-Lea-Gaines-Pecos-Terrell- Chinati Mountains-Marfa Plateau-Davis Mountains- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 724 PM CST Sat Mar 5 2022 /624 PM MST Sat Mar 5 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM MST/ SUNDAY FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Pecos, Terrell, Chaves Plains, Eddy Plains, Lea, Chinati Mountains, Marfa Plateau, Davis Mountains, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Sunday afternoon and evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:25 AM CST, 14 minutes earlier.
Area forecast discussion, Mar 5, 3:25 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 AM CST Sat Mar 5 2022
...New SHORT TERM, LONG TERM, FIRE WEATHER...
.AVIATION...
(06Z TAFS)
Issued at 1026 PM CST Fri Mar 4 2022
S wind will continue through the night... occasionally gusty
especially at FST. By midday tomorrow stronger W wind aloft will
mix down to the surface and expecting a windy afternoon at all TAF
sites. VFR but blowing dust could locally reduce vsbys in the
afternoon.
&&
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 305 AM CST Sat Mar 5 2022
A strong low-level jet in response to lee troughing in advance of
our next mid-level shortwave trough is resulting in gusty southerly
return flow from the Texas-New Mexico border and east. Dewpoints
east of the dryline are in the 50s at this time. West of there lies
a much drier airmass and strong gusty, west winds that will push
eastward today. The Guadalupe and Delaware Mountains currently
have winds just below high wind criteria and wind speeds will
likely hold steady and then increase to high wind into today. As
the mid- level trough approaches later this morning, winds will
flip to westerly across the area from west to east and dewpoints
will crater. Skies are expected to remain mostly clear. High
temperatures should reach back into the mid to upper 70s for most
thanks to the clear skies and west winds. Near critical to
critical fire weather is anticipated across much of the area. See
the Fire Weather Discussion for more details.
As the mid-level trough exits late Saturday, return flow is expected
to rapidly bring back in better moisture from the southeast.
Westward advance of this moisture will be more limited than today
and may only reach the central Permian Basin. Another mid-level
shortwave trough will quickly approach from the west heading into
Sunday. Winds once again are expected to quickly shift to westerly
and remain strong and gusty. High winds across the Guadalupe and
Delaware Mountains are expected and an additional Wind Advisory may
be required across the adjacent plains in later forecasts. Dewpoints
across the area fall rapidly as the west winds spread across the
region. In addition the low-level thermal ridge will be located over
the region. High temperatures Sunday in the upper 70s and low 80s
can be expected. More widespread near critical, critical, to extreme
fire weather is anticipated and a Fire Weather Watch is in effect.
Thankfully, a strong cold front will be quickly approaching the
area as we head into Sunday night.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 305 AM CST Sat Mar 5 2022
Continued fire weather concerns and very warm temperatures are
expected the next couple of days before cooler conditions arrive for
the rest of next week.
A Pacific front will bring windy and cooler conditions Sunday night
as an upper trough lifts into the Plains. A stronger, Polar front
arrives Monday afternoon with gusty northeast winds. Strong gap
winds will be possible through Guadalupe Pass Monday night into
Tuesday as the front passes. Temperatures will take a tumble with
values about 10-15 degrees below normal early in the week. A broad
upper trough will take shape over the center part of CONUS by
midweek. Lee surface troughing will set up across the area with
southwesterly winds bringing warmer conditions back through
Thursday. A strong cold front is due to arrive Friday with
temperatures falling back below normal into the weekend.
While it is tempting to get outside and plant things in these warm
conditions we are seeing now, it would be wise not to do so. Expect
temperatures near or below freezing across the area several mornings
over the next 7 days.
&&
.FIRE WEATHER...
Issued at 305 AM CST Sat Mar 5 2022
We are in the midst of an extended period of critical fire weather
conditions lasting into early next week. Moisture has held strong
across the Permian Basin this morning, but the dryline is already
advancing east. As an upper trough lifts into the Plains through the
afternoon the dryline will be shoved east well out of the area.
Models have come in with stronger winds aloft that are expected to
mix to the surface by afternoon. This core of stronger winds will
stretch from the higher terrain east across the Permian Basin. RH's
will fall quickly into the single digits and teens areawide. Hi-
resolution guidance (most notably the TTU WRF) suggests RFTI's 5/6
are possible across the Permian Basin and Trans Pecos for several
hours this afternoon. A possible mitigating factor of note for the
eastern Permian Basin will be excellent recovery this morning.
This could allow for a much shorter period of critical fire
weather conditions than locations further west.
Yet another upper trough will approach the region Sunday with the
dryline retreating west across the Permian Basin briefly Sunday
morning. Excellent recovery will be short lived as a 100kt mid level
jet ejects out of NM during the afternoon and shoves the dryline
quickly east once again. A low level thermal ridge (LLTR) will nose
south and east stretching from the Big Bend into the southern
Permian Basin by afternoon. Critical to extreme fire weather
conditions will spread east across the region with RFTI's 7/8
possible directly behind the dryline. While the dryline will push
east of the area by late afternoon, duration of critical fire
weather conditions over the eastern Permian Basin will likely be
short-lived. Another mitigating factor for this area will be
excellent recoveries and possible light showers overnight. Given
the dry fuels (ERC values above the 75th percentile), gusty winds,
and RH's below 10 percent, have issued a Fire Weather Watch for
much of the region Sunday.
A strong cold front arrives Monday bringing much cooler conditions
the rest of the week, ending most fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 48 80 34 / 0 0 10 0
Carlsbad 73 37 70 29 / 0 0 0 0
Dryden 84 53 88 46 / 0 0 0 0
Fort Stockton 80 48 85 37 / 0 0 0 0
Guadalupe Pass 62 43 59 32 / 0 0 0 0
Hobbs 72 39 73 29 / 0 0 0 0
Marfa 72 32 76 27 / 0 0 0 0
Midland Intl Airport 74 47 79 36 / 0 0 0 0
Odessa 74 48 79 37 / 0 0 0 0
Wink 76 39 79 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon CST /11 AM MST/ today to 7 PM CST /6
PM MST/ this evening for Andrews-Borden-Crane-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
Highway 54 Corridor-Ward-Winkler.
Fire Weather Watch from Sunday afternoon through Sunday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Lower Brewster County-
Marfa Plateau-Martin-Midland-Pecos-Presidio Valley-Reeves
County Plains-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Warning until 6 PM CST /5 PM MST/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Warning from 9 AM CST /8 AM MST/ to 11 PM CST /10 PM
MST/ Sunday for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM...Red Flag Warning from 11 AM this morning to 6 PM MST this
evening for Sacramento Foothills and Guadalupe Mountains.
Fire Weather Watch from Sunday morning through Sunday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
High Wind Warning until 5 PM MST this afternoon for Guadalupe
Mountains of Eddy County.
High Wind Warning from 8 AM to 10 PM MST Sunday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...91
LONG TERM....29
AVIATION...72Hazardous weather outlook, Mar 5, 3:03 AM CST, 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 303 AM CST Sat Mar 5 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-060915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 303 AM CST Sat Mar 5 2022 /203 AM MST Sat Mar 5 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning remains in effect for the Guadalupe and Delaware Mountains. A Red Flag Warning is in effect for the Permian Basin west to the Guadalupe Mountains today for critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Warning is in effect Sunday for the Guadalupe and Delaware Mountains. A Fire Weather Watch is in effect Sunday for much of the area for critical to extreme fire weather conditions. High winds will be possible Tuesday night and Wednesday in the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:00 AM CST | High Wind Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio | 43 hr |
| Mar 5, 3:39 AM CST | Fire Weather Watch | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 14 more | 16 hr |
| Mar 5, 1:25 PM CST | Wind Advisory | MAF | Andrews, Brewster, Crane, Culberson, Dawson, Ector and 10 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.